Alert archive / Montana / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Great Falls, MT

December 6, 2016

NWS Great Falls, MT issued this wind chill advisory at Dec 6, 2016, 2:34 PM MST. It took effect at Dec 6, 2016, 8:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2016, 2:34 PM MST (21:34 UTC)
In effect from
Dec 6, 2016, 8:00 PM MST
Expired
Dec 7, 2016, 2:54 PM MST
In force
19 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

566 
WWUS45 KTFX 062134
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MST TUE DEC 6 2016

MTZ011>014-047>054-071200-
/O.NEW.KTFX.WC.Y.0002.161207T0300Z-161207T1900Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...
BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...
WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
234 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY IN EFFECT
FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
NOON MST WEDNESDAY.

* LOCATIONS...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG 
  SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS... ROGERS PASS...CHINOOK...CHOTEAU...
  FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...
  BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...
  WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS.

* TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND
  CHILL VALUES AROUND 20 BELOW ZERO TONIGHT THROUGH WEDNESDAY
  MORNING.

* WINDS...NORTHWEST 10 TO 15 MPH.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MTZ008-015-055-071200-
/O.NEW.KTFX.WC.Y.0002.161207T0700Z-161207T1900Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
234 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY IN EFFECT
FROM MIDNIGHT TONIGHT TO NOON MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MST WEDNESDAY.

* LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON...
  MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN 
  BRIDGES... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...
  TARGHEE PASS...WEST YELLOWSTONE.

* TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND
  CHILL VALUES AROUND 20 BELOW ZERO LATE TONIGHT THROUGH
  WEDNESDAY MORNING.

* WINDS...NORTHWEST 10 TO 15 MPH.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MTZ009-010-044>046-071200-
/O.EXT.KTFX.WC.Y.0001.000000T0000Z-161207T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD
234 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY NOW IN EFFECT
UNTIL NOON MST WEDNESDAY...

* LOCATIONS...CHESTER...SHELBY...BROWNING...MARIAS PASS...LOGAN 
  PASS...CONRAD...CUT BANK.

* TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND
  CHILL VALUES AROUND 25 BELOW ZERO TONIGHT THROUGH WEDNESDAY
  MORNING.

* WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 20 MPH.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
694 
WWUS45 KTFX 071008
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 AM MST WED DEC 7 2016

MTZ009-010-044>046-071900-
/O.CON.KTFX.WC.Y.0001.000000T0000Z-161207T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD
308 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* LOCATIONS...CHESTER...SHELBY...BROWNING...MARIAS PASS...LOGAN 
  PASS...CONRAD...CUT BANK.

* TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND
  CHILL VALUES AROUND 25 BELOW ZERO THIS MORNING. 

* WINDS...NORTHWEST 5 TO 10 MPH.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MTZ011>014-047>054-071900-
/O.CON.KTFX.WC.Y.0002.000000T0000Z-161207T1900Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...
BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...
WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
308 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* LOCATIONS...FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS... 
  STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER 
  HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...CHINOOK...
  BIG SANDY...FORT BENTON...HAVRE...TOWNSEND...GREAT FALLS...
  KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...MACDONALD 
  PASS...ROGERS PASS.

* TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND
  CHILL VALUES AROUND 20 BELOW ZERO THIS MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MTZ008-015-055-071900-
/O.CON.KTFX.WC.Y.0002.000000T0000Z-161207T1900Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
308 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* LOCATIONS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS... 
  TARGHEE PASS...WEST YELLOWSTONE...BIG HOLE PASS...CHIEF JOSEPH 
  PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS 
  PASS...TWIN BRIDGES.

* TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND
  CHILL VALUES AROUND 20 BELOW ZERO THIS MORNING.

* WINDS...NORTH 5 MPH OR LESS.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
033 
WWUS45 KTFX 071735
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST WED DEC 7 2016

MTZ008-012-014-015-048-049-052>055-071845-
/O.CAN.KTFX.WC.Y.0002.000000T0000Z-161207T1900Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
1035 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY.

ALTHOUGH BITTER COLD TEMPERATURES WILL PERSIST THROUGHOUT THE
DAY...WINDS FROM THE ROCKY MOUNTAIN FRONT SOUTH THROUGH SOUTHWEST
MONTANA HAVE DECREASED TO BELOW 10 MPH...AND WILL KEEP WIND CHILL
TEMPERATURES FROM DROPPING TO DANGEROUS LEVELS.

$$

MTZ009-071845-
/O.CAN.KTFX.WC.Y.0001.000000T0000Z-161207T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-
1035 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY.

ALTHOUGH BITTER COLD TEMPERATURES WILL PERSIST THROUGHOUT THE
DAY...WINDS FROM THE ROCKY MOUNTAIN FRONT SOUTH THROUGH SOUTHWEST
MONTANA HAVE DECREASED TO BELOW 10 MPH...AND WILL KEEP WIND CHILL
TEMPERATURES FROM DROPPING TO DANGEROUS LEVELS.

$$

MTZ011-013-047-050-051-080500-
/O.EXT.KTFX.WC.Y.0002.000000T0000Z-161208T0500Z/
HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
1035 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* LOCATIONS...STANFORD...CHINOOK...HAVRE...BIG SANDY...FORT 
  BENTON...LEWISTOWN...LEWISTOWN DIVIDE.

* TIMING...COLD TEMPERATURES AND BREEZY WINDS WILL CREATE BITTER
  COLD WIND CHILL VALUES THROUGH THIS EVENING.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MTZ010-044>046-080500-
/O.EXT.KTFX.WC.Y.0001.000000T0000Z-161208T0500Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER...
CONRAD
1035 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* LOCATIONS...CONRAD...CHESTER...SHELBY...CUT BANK.

* TIMING...COLD TEMPERATURES AND BREEZY WINDS WILL CREATE BITTER
  COLD WIND CHILL VALUES THROUGH THIS EVENING.

* WINDS...NORTHWEST AROUND 10 MPH WITH GUSTS UP TO 20 MPH.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON 
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
976 
WWUS45 KTFX 072154
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MST WED DEC 7 2016

MTZ050-051-081300-
/O.CAN.KTFX.WC.Y.0002.000000T0000Z-161208T0500Z/
/O.NEW.KTFX.WW.Y.0036.161209T0600Z-161211T0000Z/
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
254 PM MST WED DEC 7 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 PM
MST SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM
THURSDAY TO 5 PM MST SATURDAY. THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.


* TIMING...LIGHT SNOW WILL DEVELOP OVER CENTRAL MONTANA THURSDAY
  NIGHT AND CONTINUE INTO FRIDAY MORNING. AFTER DIMINISHING FRIDAY
  AFTERNOON, ANOTHER ROUND OF LIGHT SNOW WILL MOVE INTO THE REGION
  FRIDAY NIGHT THROUGH SATURDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THURSDAY NIGHT AND
  FRIDAY MORNING UP TO AN INCH WITH AN ADDITIONAL 1 TO 3 INCHES
  OF SNOW FRIDAY NIGHT AND SATURDAY.

* IMPACTS...IN ADDITION TO REDUCED VISIBILITY IN PERIODS OF
  SNOWFALL...ROADWAYS WILL BECOME SNOW-PACKED AND SLIPPERY.

* LOCATIONS...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-072300-
/O.CAN.KTFX.WC.Y.0002.000000T0000Z-161208T0500Z/
HILL-CHOUTEAU-BLAINE-
254 PM MST WED DEC 7 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY.



$$

MTZ010-044>046-072300-
/O.CAN.KTFX.WC.Y.0001.000000T0000Z-161208T0500Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-
254 PM MST WED DEC 7 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY.

$$

MTZ008-015-055-081300-
/O.NEW.KTFX.WW.Y.0036.161209T0000Z-161211T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
254 PM MST WED DEC 7 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THURSDAY
TO 5 PM MST SATURDAY.

* LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON...
  MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN 
  BRIDGES... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...
  TARGHEE PASS...WEST YELLOWSTONE.

* TIMING...LIGHT SNOW WILL DEVELOP OVER SOUTHWEST MONTANA THURSDAY
  EVENING AND CONTINUE INTO FRIDAY MORNING. AFTER DIMINISHING
  FRIDAY AFTERNOON, ANOTHER ROUND OF LIGHT SNOW WILL MOVE INTO THE
  REGION FRIDAY NIGHT THROUGH SATURDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THURSDAY NIGHT AND
  FRIDAY MORNING OF 1 TO 3 INCHES WITH AN ADDITIONAL 1 TO 3
  INCHES OF SNOW POSSIBLE FRIDAY NIGHT AND SATURDAY.

* IMPACTS...IN ADDITION TO REDUCED VISIBILITY IN PERIODS OF
  SNOWFALL...ROADWAYS WILL BECOME SNOW-PACKED AND SLIPPERY.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-014-052>054-081300-
/O.NEW.KTFX.WW.Y.0036.161209T0600Z-161211T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
254 PM MST WED DEC 7 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM
THURSDAY TO 5 PM MST SATURDAY.

* LOCATIONS...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER... 
  BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL... 
  TOWNSEND...WHITE SULPHUR SPRINGS.

* TIMING...LIGHT SNOW WILL DEVELOP OVER CENTRAL MONTANA THURSDAY
  NIGHT AND CONTINUE INTO FRIDAY MORNING. AFTER DIMINISHING FRIDAY
  AFTERNOON, ANOTHER ROUND OF LIGHT SNOW WILL MOVE INTO THE REGION
  FRIDAY NIGHT THROUGH SATURDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THURSDAY NIGHT AND
  FRIDAY MORNING UP TO AN INCH WITH AN ADDITIONAL 1 TO 3 INCHES
  OF SNOW FRIDAY NIGHT AND SATURDAY.

* IMPACTS...IN ADDITION TO REDUCED VISIBILITY IN PERIODS OF
  SNOWFALL...ROADWAYS WILL BECOME SNOW-PACKED AND SLIPPERY. 

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 10:50 AM MST, 3 hours 44 minutes earlier.

Area forecast discussion, Dec 6, 10:50 AM MST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1050 AM MST Tue Dec 6 2016

Updated Aviation Discussion

.UPDATE...
Updated forecast is out. A second update will be done around Noon
time to expire the wind chill advisory for a portion of the
region. Otherwise, pops were updated this morning for light snow
showers moving through the region. Any snow accumulations will
generally be less than a quarter inch at lower elevations and
about 1/2 inch in the mountains. The snowfall could continue into
the evening hours, especially south of the I-90 corridor. A few
adjustments to temperatures, but overall a cold day expected.
Currently only 0 degrees in Great Falls at 10 AM, while Cut Bank
is -4. Main impact after this evening will be wind chills through
Wednesday then. Brusda

&&

.AVIATION...
Updated 1750Z.

A cold upper level trough remains in place across the region for
N/NW flow aloft. Cold high pressure continues to nose south into the
region from western Canada as well with a moist low level northerly
flow remaining in place. A weak weather disturbance passing through
ID this afternoon will spread higher clouds and chance for light
snow across SW MT with low clouds persisting across the remainder of
the forecast area through this afternoon. MVFR conditions will
prevail with occasional IFR in areas of low clouds. Some improvement
to ceilings is expected tonight with lower clouds becoming scattered
at times. Hoenisch

&&

.PREV DISCUSSION...
/ISSUED 435 AM MST Tue Dec 6 2016/

Today through Thursday...Flow aloft will tend northwesterly over our
CWA through Thursday morning as a mid- to upper-level low,
associated with the arctic air mass, meanders over northern and
central SK. A shortwave trough embedded within this flow will move
generally southeastward from southern BC and the Pac NW this morning
to WY by late tomorrow morning. Lift and moisture ahead of this
shortwave will result in the development of scattered snow showers,
mainly over Southwest MT, today into early Wednesday morning.
Behind this disturbance, a few more shortwave troughs embedded
within the northwesterly flow aloft will move over our area later
Wednesday through Thursday morning. However, limited moisture
looks to result in little or no snow accompanying the passages of
these additional disturbances. At the surface, an arctic high
pressure ridge will persist over North-Central and Southwest MT
through Thursday morning. By Thursday afternoon, diffluent
southwesterly flow aloft and associated lift ahead of a low- to
midlevel shortwave trough approaching from the Pac NW should allow
surface pressure falls to commence over the CWA. In addition,
scattered snow showers will likely begin overspreading the area.
In terms of snow amounts, fresh snow accumulations of about 1-4
inches are expected along the Continental Divide and most
Southwest MT mountains today through Thursday, while the plains
and valleys will have little or no snow accumulation.

During the period, temperatures will be about 20-30 degrees below
normal and many locations will have subzero lows this morning
through Thursday morning. In addition, Thursday morning may be the
coldest due to the potential of mainly clear to partly cloudy skies
over most of the CWA. However, record lows are not expected to be
broken, especially this morning and Wednesday morning, due to
extensive cloud cover. As for the current wind chill advisory, will
keep it going as some locations, particularly those along the Rocky
Mountain Front, Bears Paw Mountains, and in Blaine County will have
wind chills reach or dip below the threshold of -20F. Will let the
day shift re-evaluate these highlights for any necessary extensions.
Jaszka

Thursday night through Monday...A high pressure ridge over Central
and Southwest Montana will be flattened Thursday night as a low
pressure trof moves over the West Coast. Moisture ahead of this trof
will cross the Rockies and bring cloudy skies with increased chances
of precipitation. Snow accumulations will mainly be over the western
mountains. Weak high pressure will build again Friday but another
disturbance moving through the flow aloft from the west will
increase the chances of snow again Friday night and Saturday. As
this trof crosses the zones, the associated cold front will bring
another push of cold air into the region. This will keep
temperatures, especially across the northern tier, well below
normals Saturday and Sunday. Weak high pressure will build again
Saturday night and most snow will be limited to higher elevations.
However, another shortwave will be upstream and periods of light
snow will continue Sunday night through the end of the period. Cold
temperatures will continue through the extended forecast period,
especially across the northern half of the forecast area where
temperatures will generally remain 15 to 20 degrees below normals.
Southwest Montana will not be affected as much by the Canadian
air and temperatures will push upwards towards normals.
Zelzer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   1 -14   1 -13 /  20  10  10  10
CTB  -1 -14  -2 -16 /  10  10  10  10
HLN   9  -7  11   1 /  30  10  10  10
BZN  14 -11   9   0 /  30  20  10  10
WEY  12 -17   9  -7 /  20  20  10  10
DLN  12  -7  12  -1 /  40  20  10   0
HVR   3  -3   1 -10 /  10  10  10  10
LWT   2  -9   0  -8 /  30  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 5 PM MST this afternoon Eastern
Glacier...Eastern Pondera...Liberty...Northern Rocky Mountain
Front...Toole.

Wind Chill Advisory until noon MST today Blaine...Cascade...
Central and Southern Lewis and Clark...Chouteau...Eastern
Teton...Fergus...Hill...Judith Basin...Meagher...Southern Rocky
Mountain Front.

&&

weather.gov/greatfalls

Nearby

Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.